Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 12, 2018, 1:56 PM MDT for 8 counties in New Mexico. It took effect at May 13, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2018, 1:56 PM MDT (19:56 UTC)
- In effect from
- May 13, 2018, 1:00 PM MDT
- Expired
- May 13, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3094 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS84 KEPZ 121956 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 156 PM MDT Sat May 12 2018 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY... .A strong flow pattern over the region will maintain strong southwest winds this afternoon through early evening...especially over southwest New Mexico. With above normal temperatures in the 90s and relative humidities falling into the single digits to lower teens, critical fire weather conditions are expected to this afternoon and early evening. Wind speeds will increase above critical thresholds again on Sunday afternoon for areas primarily west of the river. NMZ110>112-130330- /O.NEW.KEPZ.FW.W.0022.180513T1900Z-180514T0200Z/ /O.CON.KEPZ.FW.W.0021.000000T0000Z-180513T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 156 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 110, 111, AND 112... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 110, 111, AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM MDT Sunday. * AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. Fire weather zone 112. * WIND...West to southwest winds 20 to 30 mph with gusts to 35 to 40 mph. * HUMIDITY...9 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * HIGHEST THREAT...is located west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ113-130300- /O.CON.KEPZ.FW.W.0021.000000T0000Z-180513T0300Z/ NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 156 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 113... * AFFECTED AREA...Fire weather zone 113. * WIND...West to southwest winds 20 to 30 mph with gusts to 35 to 40 mph. * HUMIDITY...9 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * HIGHEST THREAT...is located west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Lundeen
3 follow-up statements
305 WWUS84 KEPZ 130338 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 938 PM MDT Sat May 12 2018 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY... .A strong flow pattern aloft over the region will maintain strong southwest winds at the surface again Sunday afternoon through early evening. With above normal temperatures in the 90s and relative humidities falling into the single digits to lower teens, critical fire weather conditions are again expected Sunday afternoon and early evening as wind speeds will increase above critical thresholds. NMZ110>112-131400- /O.CON.KEPZ.FW.W.0022.180513T1900Z-180514T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 938 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 110, 111, AND 112... * AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. Fire weather zone 112. * WIND...West to southwest winds 20 to 30 mph with gusts to 35 to 40 mph. * HUMIDITY...9 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * HIGHEST THREAT...is located west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
944 WWUS84 KEPZ 130345 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 945 PM MDT Sat May 12 2018 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNDAY... .A strong flow pattern aloft over the region will maintain strong southwest winds at the surface again Sunday afternoon through early evening. With above normal temperatures in the 90s and relative humidities falling into the single digits to lower teens, critical fire weather conditions are again expected Sunday afternoon and early evening as wind speeds will increase above critical thresholds. NMZ110>112-131400- /O.CON.KEPZ.FW.W.0022.180513T1900Z-180514T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 945 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 110, 111, AND 112... * AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. Fire weather zone 112. * WIND...West to southwest winds 20 to 30 mph with gusts to 35 to 40 mph. * HUMIDITY...9 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * HIGHEST THREAT...is located west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
253 WWUS84 KEPZ 131323 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 723 AM MDT Sun May 13 2018 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNDAY... .A strong flow pattern aloft over the region will maintain strong southwest winds at the surface this afternoon and early evening. With above normal temperatures in the 90s and relative humidities falling into the single digits to lower teens, critical fire weather conditions are expected as wind speeds increase across the area this afternoon. NMZ110>112-140200- /O.CON.KEPZ.FW.W.0022.180513T1900Z-180514T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 723 AM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 110, 111, AND 112... * AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. Fire weather zone 112. * WIND...West to southwest winds 20 to 30 mph with gusts to 35 to 40 mph. * HUMIDITY...9 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * HIGHEST THREAT...is located west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Lundeen
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 12, 5:06 AM MDT, 8 hours 50 minutes earlier.
Area forecast discussion, May 12, 5:06 AM MDT, 8 hours 50 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
506 AM MDT Sat May 12 2018
.SYNOPSIS...
Southwest flow will continue to bring very warm and dry weather to
the region through the weekend and next week. The afternoons this
weekend will be a little on the breezy side, especially in
southwestern New Mexico, but the winds will decrease early next
week. Temperatures will remain 4 to 8 degrees above normal through
the weekend, and will trend warmer towards the middle of next
week.
&&
.DISCUSSION...
A sprawling upper low centered over Nevada is keeping dry
southwesterly flow in place over the Desert Southwest. The low
will slowly weaken as it remains nearly stationary over the next
several days. Persistent SW flow aloft will induce surface
troughing east of the Rockies, with the associated pressure
gradient supporting breezy to windy conditions across our area
today and Sunday. However, as the upper low weakens, so too will
the winds aloft and the pressure gradient at the surface. As a
result, expect winds this afternoon (gusts 30-40 mph) will be a
little lighter than yesterday, and Sunday lighter still (gusts
25-35 mph). This is not enough wind to support a Wind Advisory,
but when combined with Minimum RH values in the 8-12 percent
range, critical fire weather conditions will remain a concern
through the weekend.
Thanks to the trough, temperatures will "cool down" to the lower
and middle 90s in the lowlands today through Monday. This is
still 4 to 8 degrees above normal.
For the longer range, forecast models and ensembles are in good
agreement on overall pattern despite the blocking which doesn't
break down until Tue-Wed. Westerly flow will prevail Mon-Tue,
followed by an upper ridge which amplifies over NM mid-week in
response to another closed upper low developing off the northern
California coast. This will mean continued dry conditions, with
westerly low level flow keeping low level moisture well to our
east. Expect temperatures to slowly climb, with upper-90s possible
again in the lowlands as the ridge builds.
The longer-range upper low looks to take a swing at the Four
Corners Friday-Sat, which should bring increasingly windy
conditions to the area.
&&
.AVIATION...
Expect winds this morning at ELP to slowly diminish as we head
towards dawn. Across the wider area, lighter winds will prevail
through the morning hours, but we will see afternoon gusts in the
25 to 35 knot range, generally after 20Z. The strongest winds will
be over SW New Mexico (near and west of the Continental Divide),
diminishing as you head east towards the Rio Grande.
&&
.FIRE WEATHER...
Nearly stationary upper low over Nevada will keep dry southwest
flow in place over the region through early next week. This will
result in breezy to windy afternoons, especially over SW New
Mexico. Peak afternoon winds will slowly diminish each day as the
upper low over Nevada weakens. Still, expect critical fire weather
conditions over most of southern NM today, and possibly again in
SW New Mexico on Sunday afternoon. Winds will be lighter early
next week, but may increase to critical values again late next
week as another closed upper low develops.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 95 69 92 70 / 0 0 0 0
Sierra Blanca 94 65 89 67 / 0 0 0 0
Las Cruces 91 60 88 61 / 0 0 0 0
Alamogordo 90 59 88 59 / 0 0 0 0
Cloudcroft 67 41 66 44 / 0 0 0 0
Truth or Consequences 89 58 87 61 / 0 0 0 0
Silver City 81 51 79 52 / 0 0 0 0
Deming 90 56 88 56 / 0 0 0 0
Lordsburg 87 54 86 55 / 0 0 0 0
West El Paso Metro 92 67 90 69 / 0 0 0 0
Dell City 96 59 93 56 / 0 0 0 0
Fort Hancock 97 70 93 71 / 0 0 0 0
Loma Linda 89 62 86 65 / 0 0 0 0
Fabens 95 61 93 64 / 0 0 0 0
Santa Teresa 91 64 89 65 / 0 0 0 0
White Sands HQ 91 67 88 69 / 0 0 0 0
Jornada Range 91 55 88 58 / 0 0 0 0
Hatch 92 58 89 58 / 0 0 0 0
Columbus 90 60 90 61 / 0 0 0 0
Orogrande 92 66 90 67 / 0 0 0 0
Mayhill 78 50 76 51 / 0 0 0 0
Mescalero 76 46 75 47 / 0 0 0 0
Timberon 76 41 74 43 / 0 0 0 0
Winston 81 44 79 46 / 0 0 0 0
Hillsboro 86 52 84 54 / 0 0 0 0
Spaceport 89 56 87 60 / 0 0 0 0
Lake Roberts 79 38 77 39 / 0 0 0 0
Hurley 82 48 81 50 / 0 0 0 0
Cliff 84 41 83 42 / 0 0 0 0
Mule Creek 82 49 81 53 / 0 0 0 0
Faywood 84 49 82 51 / 0 0 0 0
Animas 87 55 88 57 / 0 0 0 0
Hachita 87 57 88 58 / 0 0 0 0
Antelope Wells 87 56 87 58 / 0 0 0 0
Cloverdale 81 53 82 55 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon today to 9 PM MDT this evening for
NMZ110>113.
TX...None.
&&
25-HardimanHazardous weather outlook, May 12, 7:18 AM MDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 718 AM MDT Sat May 12 2018 NMZ401-402-408>417-TXZ418>424-131330- Upper Gila River Valley-Southern Gila Highlands/Black Range- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 718 AM MDT Sat May 12 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Southwest winds will increase this afternoon to 15 to 25 mph with gusts 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ403>407-131330- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- 718 AM MDT Sat May 12 2018 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...Today and Tonight Southwest winds will increase this afternoon to 20 to 25 mph with gusts 35 to 40 mph. Some patchy blowing dust is possible, including around Lordsburg Playa. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hardiman
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.